Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 91, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 1, 2025, 6:04 PM CDT for Borden County, Dawson County, Texas. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2025, 6:04 PM CDT (23:04 UTC)
- Expired
- Aug 1, 2025, 7:25 PM CDT
- In force
- 81 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Borden County, TX, Dawson County, TX
The radar
The Midland/Odessa radar (KMAF), 99 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 957 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
950
WGUS54 KMAF 012304
FFWMAF
TXC033-115-020200-
/O.NEW.KMAF.FF.W.0091.250801T2304Z-250802T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
604 PM CDT Fri Aug 1 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
West Central Borden County in western Texas...
Eastern Dawson County in western Texas...
* Until 900 PM CDT.
* At 604 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. The expected rainfall rate is 3.5 to 4 inches in
3 hours. Additional rainfall amounts of 1 to 2 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lamesa, Lamesa Municipal Airport, Los Ybanez, Key, Hancock and
Arvana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3287 10169 3280 10148 3259 10169 3255 10173
3265 10199 3293 10189
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...3.5-4 INCHES IN 3 HOURS
$$
941 follow-up statement
336
WGUS74 KMAF 020025
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
725 PM CDT Fri Aug 1 2025
TXC033-115-020035-
/O.CAN.KMAF.FF.W.0091.000000T0000Z-250802T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Borden TX-Dawson TX-
725 PM CDT Fri Aug 1 2025
...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL BORDEN AND
EASTERN DAWSON COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3287 10169 3280 10148 3259 10169 3255 10173
3265 10199 3293 10189
$$
94What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:00 PM CDT, 5 hours 4 minutes earlier. Its key messages:
- Updated at 1255 PM CDT Fri Aug 1 2025
- A cold front and a mid-level disturbance brings low (10-30%) rain chances across our region later this afternoon and into the evening. By early Saturday morning, the best rain chances shift over our northernmost counties.
- Temperatures start to climb as a ridge of high pressure builds overhead. Saturday will be the last day of near normal temperatures for many, at least, for a little while.
- Widespread low to mid 100 degree temperatures begin on Sunday and continue through next week. Heat advisories may be needed for many locations, especially on Monday and Tuesday.
Area forecast discussion, Aug 1, 1:00 PM CDT, 5 hours 4 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 100 PM CDT Fri Aug 1 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 1255 PM CDT Fri Aug 1 2025 - A cold front and a mid-level disturbance brings low (10-30%) rain chances across our region later this afternoon and into the evening. By early Saturday morning, the best rain chances shift over our northernmost counties. - Temperatures start to climb as a ridge of high pressure builds overhead. Saturday will be the last day of near normal temperatures for many, at least, for a little while. - Widespread low to mid 100 degree temperatures begin on Sunday and continue through next week. Heat advisories may be needed for many locations, especially on Monday and Tuesday. && .SHORT TERM... (This afternoon through Saturday night) Issued at 1255 PM CDT Fri Aug 1 2025 An upper-level ridge is centered just off to our west. Before this feature takes control of our weather pattern, some of us are getting another shot at rainfall and relatively cooler temperatures. These courtesy of a mid-level disturbance rounding the ridge and a cold front. The cold front that began to sag into our area yesterday morning is stalling near the Pecos River. Lift from the front and the disturbance, along with ample moisture, helps trigger a few showers and storms this evening and into tonight. Storm activity looks to be on the isolated side and have the potential to develop anywhere within our region. Late this afternoon, low (10-20%) rain chances lie over the entire region. Tonight, the best (10-30%) rain chances shift over to portions of southeast New Mexico and the northern Permian Basin. Short-range models are hinting at a line of storms developing over northeastern New Mexico and progressing southeast into the Panhandle, then beginning to dissipate before entering our northern counties around sunrise Saturday. By Saturday afternoon, the ridge starts to tighten its grip on our region, limiting rain chances to the Davis Mountains, where they remain at 10-20%. While chances for precipitation dwindle, temperatures will be on the rise. Behind the cold front, those in the northern Permian Basin will see temperatures dip into the mid to upper 60s tonight. The mountains and surrounding foothills also settle into the 60s, though elsewhere drops into the 70s. Saturday afternoon, most can expect highs in the 90s, but triple digits are forecast near and along the Rio Grande and Pecos Rivers. Lows in the 70s become more prevalent Saturday night. Summer heat kicks into full gear in the long term period. Read all about it below! && .LONG TERM... (Sunday through Thursday) Issued at 1255 PM CDT Fri Aug 1 2025 A prolonged heat wave is nearly upon us. Sunday will see temperatures climb as the upper-level ridge is expected to become centered near our area. That said, a weak passing shortwave trough rounding the ridge may bring a slight chance of thunderstorms to the Davis Mountains and Western Low Rolling Plains late in the afternoon and evening. Otherwise, expect dry conditions as temperatures breach the century mark for all but the higher elevations. This upper-level ridge will likely strengthen at the start of next week, further fueling the heat. Monday and Tuesday may end up as the hottest days of the forecast. Temperatures push well into the 100s for much of the region with temperatures approaching 110 along portions of the Pecos and Rio Grande. The higher elevations may even flirt with temperatures near 100. With this kind of heat anticipated, Heat Advisories may be needed for many locations. By Wednesday, the heat lessens a small amount as the upper-level ridge retrogrades westward and weakens slightly. With that being said, temperatures near 100 are common for the lower elevations with upper 90s across the higher elevations through the end of the week. Unfortunately, overnight temperatures do little to offer any relief with low to mid 70s the norm for all but the higher elevations. Everyone should be prepared for our first true taste of summer heat this season. -Chehak && .AVIATION... (18Z TAFS) Issued at 1221 PM CDT Fri Aug 1 2025 VFR conditions are expected for most sites. Isolated showers and thunderstorms are expected to develop later today and into the overnight hours. However, due to uncertainty in timing and location, have left out PROB30s and TEMPOs at the moment. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 95 72 102 / 20 10 0 10 Carlsbad 71 97 74 102 / 10 10 0 0 Dryden 76 100 74 103 / 10 0 0 0 Fort Stockton 73 98 73 102 / 10 10 0 0 Guadalupe Pass 68 89 71 94 / 10 10 0 0 Hobbs 67 95 71 101 / 20 10 0 10 Marfa 64 89 63 94 / 10 20 0 20 Midland Intl Airport 72 96 74 102 / 20 10 0 0 Odessa 72 95 74 101 / 20 10 0 0 Wink 72 97 74 102 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...95 LONG TERM....91 AVIATION...95
In the hours before
Special weather statement, Aug 1, 3:56 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
356 PM CDT Fri Aug 1 2025
TXZ045-046-051-012145-
Martin TX-Dawson TX-Gaines TX-
356 PM CDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ANDREWS...
SOUTHEASTERN GAINES...NORTHWESTERN MARTIN AND SOUTHWESTERN DAWSON
COUNTIES THROUGH 445 PM CDT...
At 355 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of Lenorah, or 19 miles south of Lamesa, moving
southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Patricia and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3268 10206 3246 10184 3230 10211 3250 10222
3252 10221 3253 10223 3258 10226
TIME...MOT...LOC 2055Z 326DEG 9KT 3247 10207
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
94The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:56 PM CDT | Special Weather Statement | MAF | Martin | 49 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.